Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

High fever,diarrhea,shivering,tylenol

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Hello, My son is 20 months old he had very high fever (39,4 C)and diarrhea. He was shivering an hour ago ( Temp 38.5 c) I gave him Tylenol he's slightly better now, but temperature is 39.3 c. Should I worry about his shivering? and what should I do to lower his temperature?
Posted Wed, 25 Apr 2012 in Child Health
Follow-up: High fever,diarrhea,shivering,tylenol 22 minutes later
If the shivering returns what should be done ?
Answered by Dr. Prasad 1 hour later

Thanks for your query.

High grade fever is usually associated with shivering. Indeed his current temperature is suggestive of high grade fever where the cause is either virus or bacteria.

Infants under the age of 5 years are prone to develop febrile seizures. Since your son is currently 20 months old and his temperature is still high, I suggest you to consult a doctor as soon as possible.

As you plan to go to the ER, (if the shivering has reduced) you could try tipid sponging (wiping the forehead, neck, armpits, body, groin and limbs with a sponge / cloth soaked in water that is at room temperature). This will help in reducing the body temperature and prevents the chances of seizures.

I do not suggest you to wait for awhile. Please go to a doctor for appropriate treatment.

Hope my answer is adequate and informative. I am available to answer follow up queries, should you have any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor